This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
There is usually improvement as soon as the catheter is removed. Factors that may affect the rate of improvement in TURP patients include: the condition of the prostate before TURP, age, and overall health status. New symptoms may appear following TURP, such as occasional blood and tissue in the urine, bladder spasms, pain when urinating, and difficulty judging when to urinate. TURP represents a major adaptation for the body and may take up to one year to heal. If this persists, it would be best to have it evaluated by your doctor for proper management.
My husband had the TURP surgery 9 weeks ago and is having bladder spasms and burning and throbbing pain in the penis. He is on Vesicare, still taking vicadin, as well as, a anti-inflammatory . It is painful to sit so he is
either in the recliner, lying down or standing up. Is there any way to relieve
the pain besides what we are doing, and how long before it gets better?
My husband is 68 and was in good physical shape prior to the surgery. We are losing patience!
I had a TURP procedure performed on 10/17/13, and all went well. I had discomfort for some time after this procedure, but then I started feeling much better. I was able to drink coffee again, with no more discomfort until just lately.
I don't know what happened, but suddenly the discomfort returned, I am back on my prostate medication, (tamsusolin twice daily). My question is WHY?
At this point, I don't think the procedure was worth it! If I am still having discomfort, and have to take that medication (which is not working that great), why bother with TURP?
i had turp opp 3 weeks ago to day, i am not seing eney more blood but at the end of passing urin it is so painfull i fill like im going to pass out at times. is this nomall. my doctoc as givin me some antibotics but still hurting alot.alf
I had my turp only 5 days ago. The pain is killing me. I am having all type of pain killer. The pain in penis is there all the time. It awake me at knight every hour, though no urination. Every doctor advice is to be patient. It is hard.I don't see any improvement apart from the blood getting less. Any advice to reduce the pain? How can convince my GP to prescribe local pain killer for instant?
Mine was last Saturday, a week ago now. Worst discomfort is the penile pain as if the catheter has left raw flesh inside. The pain produces a feeling need to urinate but I have to hang on if I want to produce a good flow. Also a pain in the butt around the prostate area but that may be caused by constipation and the inability to release wind. Worst nuisance is the tiredness which may be caused by the anaesthetic and the rules, don't drive, don't lift, don't don't.
I am a reasonably fit 77 year old and before the op it was taking me sometimes up to 5 minutes to empty my bladder whereas a good result now can be 5 seconds!
Hope we all get better quickly and feel good results from this procedure.
I am 66 years old, this is my third day. I got my catheter removed after one day, peeing 6 -8 oz every hour or two, some pinkishness, a couple small scabs, some minor pain in penis from the over-sized catheter. All is well enough. I have not taken any of the pain medicine they sent me home with.
Hi can you tell me if your husband recovered well, after the 9 weeks after the turp? And how long before he felt better and pain free? I had the turp done 8 weeks ago still have teh frequency and painfull when I urinate. Thanks
I had TURP on 12 June 2014 and it is now 29 August 2014. I am still experiencing pain at the end of urination and at the end of my penis. I've been to the emergency room 3 times for the pain (no appointments available with my urologist). All 3 times was given medication for UTI. 2 days later after the urine is cultured, I am told it is not UTI and told to quit taking antibiotics. If I could do it over again, I think I would have stayed on Cardura and Proscar. The last 10+ weeks has been hell. I sure hope it starts getting better soon!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.